“All of us at anxietycentre.com have experienced debilitating anxiety. But we’ve also overcome it and returned to normal and lasting health. Because we know the hardship anxiety unwellness can cause, we are committed to helping others, with over 30 years of service.” - Jim Folk, President, anxietycentre.com

Medication - Can Cause Many Anxiety-like Symptoms

Jim Folk author
Written by: Jim Folk.
Medically reviewed by: Marilyn Folk, BScN.
Last updated: August 14, 2020


Many medications, including common psychotropic medications (anti-anxiety, antidepressants, mood stabilizers, etc.) can cause a variety of side effects when starting them, taking them regularly, missing dosages, switching to another medication, in combination with other medications and over-the-counter medications, and discontinuing them.

These side effects can mimic many anxiety symptoms.

If you suspect some of your anxiety symptoms might be side effects of your medication(s), talk with your doctor and pharmacist about options.


Advertisement




The combination of good self-help information and working with an experienced anxiety disorder therapist is the most effective way to address anxiety disorder and its many symptoms. Until the core causes of anxiety are addressed - the underlying factors that motivate apprehensive behavior - a struggle with anxiety disorder can return again and again. Identifying and successfully addressing anxiety's underlying factors is the best way to overcome problematic anxiety.


Additional Resources:


Return to Anxiety Symptoms section.

anxietycentre.com: Information, support, and therapy for anxiety disorder and its symptoms, including how many medications can cause anxiety-like symptoms.